Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 6, 2007, 5:22 AM CDT for Gentry County, Harrison County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 5:22 AM CDT (10:22 UTC)
- Expired
- May 6, 2007, 6:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Gentry County, MO, Harrison County, MO
The radar
The Des Moines radar (KDMX), 165 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 4:40 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1963 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 061022
SVREAX
MOC075-081-061100-
/O.NEW.KEAX.SV.W.0032.070506T1022Z-070506T1100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
522 AM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GENTRY COUNTY IN NORTHWEST MISSOURI
WESTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 600 AM CDT
* AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ALBANY...AND MOVING NORTH AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES WEST OF EAGLEVILLE BY 545 AM CDT.
THE TOWNS OF MARTINSVILLE AND HATFIELD ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4007 9442 4007 9421 4057 9393 4057 9425
4039 9423 4039 9433
$$
MJ2 follow-up statements
000
WWUS53 KEAX 061042
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 AM CDT SUN MAY 6 2007
MOC075-081-061100-
/O.CON.KEAX.SV.W.0032.000000T0000Z-070506T1100Z/
GENTRY MO-HARRISON MO-
542 AM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARRISON AND EASTERN GENTRY COUNTIES UNTIL 600 AM CDT...
AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF NEW HAMPTON...OR 7
MILES SOUTHEAST OF ALBANY...MOVING NORTH AT 45 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
GENTRY AND WESTERN HARRISON COUNTIES...INCLUDING THE TOWN OF
MARTINSVILLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4007 9442 4007 9421 4057 9393 4057 9425
4039 9423 4039 9433
$$
MJ000
WWUS53 KEAX 061059
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 AM CDT SUN MAY 6 2007
MOC075-081-061109-
/O.EXP.KEAX.SV.W.0032.000000T0000Z-070506T1100Z/
GENTRY MO-HARRISON MO-
559 AM CDT SUN MAY 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HARRISON AND EASTERN
GENTRY COUNTIES WILL EXPIRE AT 600 AM CDT...
AT 558 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 4007 9442 4007 9421 4057 9393 4057 9425
4039 9423 4039 9433
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:20 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 6, 4:20 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
420 AM CDT SUN MAY 6 2007
.DISCUSSION...
BUSY MORNING SO WILL KEEP IT SHORT. WILL GO WITH A FLOOD WATCH FOR
NORTHWEST MISSOURI AND NORTHEAST KANSAS AS EXPECT REPEATED ROUNDS OF
STORMS IN THE AREA AS OVERALL UPPER PATTERN ONLY UNDERGOES A SLOW
CHANGE THROUGH TONIGHT. THUS EXPECTING LOW LEVEL JET TO CONTINUE TO
FEED ACROSS THIS AREA WITH PLENTY OF MOISTURE IN PLACE. AT THIS
POINT...WILL JUST COVER THE AREA THAT IS SEEING THE HEAVY RAIN
ALREADY THIS MORNING...AS GROUND WILL BE QUITE SATURATED FROM THIS
RAIN.
ALSO AM CONCERNED ABOUT THUNDERSTORM DEVELOPMENT ALONG WARM FRONT
THIS AFTERNOON AND EVENING...BUT SOME QUESTION OF EXACTLY WHERE THIS
AS LEFT OVER BOUNDARIES FROM THIS MORNINGS CONVECTION WILL HAVE AN
IMPACT. WILL KEEP HIGHEST POPS IN MY NORTHWEST AREAS...AND
BROADBRUSH CHANCE POPS ELSEWHERE TO COVER THE POSSIBILITIES OF WARM
FRONT DEVELOPMENT FURTHER EAST AND SOUTH.
WITH RIDGE OVER THE MISSISSIPPI RIVER VALLEY HELD IN PLACE AS A
DEEPENING LOW DEVELOPS OFF THE SOUTHEAST ATLANTIC COAST...TROUGH
BRINGING THE FORECAST AREA ALL THE WET WEATHER WILL MAKE LITTLE
PROGRESS EVEN ON MONDAY AND TUESDAY...SO WILL NOT MAKE ANY CHANGES
TO THE POPS WE HAVE GOING IN THE FORECAST.
PC
&&
.AVIATION...
APPEARS TAF SITES WILL GET A BREAK IN THE RAIN FOR GOOD PORTION OF
THE OVERNIGHT HOURS. MAIN CONCERN IS WITH THE STJ TAF SITE...WHICH
IS A LITTLE FURTHER WEST THAN THE MCI AND MKC SITES. IT WILL BE MORE
INFLUENCED BY THE 50 KT LLJ AND THE THETA E ADVECTION TAKING PLACE
WITH THIS JET. CONVECTION IN THAT AREA WILL ALSO BE AIDED BY SHORT
WAVE THAT SHOULD BE MOVING NORTH PAST THAT AREA LATE TONIGHT. WILL
KEEP A MENTION OF SHOWERS LATE TONIGHT FOR STJ...BUT FOR MCI AND
MKC...FOR NOW WILL ONLY GO WITH LOWER STRATO CU DECK DEVELOPING AS
LOWER LAYERS SATURATE.
FOR THE DAY ON SUNDAY...SHOULD SEE ANOTHER DAY MUCH LIKE
SATURDAY...WITH MORE STORMS FIRING IN KANSAS...BUT ALSO THE
POTENTIAL OF STORMS INTO WESTERN MISSOURI BY LATE IN THE AFTERNOON
AS CONVECTIVE TEMPERATURES ARE REACHED WITH A WARM FRONTAL BOUNDARY
LINGERING IN THE REGION.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 AM MONDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ011-MOZ012-MOZ013-MOZ020.
KS...FLOOD WATCH UNTIL 7 AM MONDAY FOR KSZ025-KSZ102.Hazardous weather outlook, May 5, 8:39 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 839 PM CDT SAT MAY 5 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-070145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 839 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS TONIGHT. SCATTERED THUNDERSTORMS DEVELOPING OVER NORTHWEST MISSOURI TONIGHT WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN KANSAS MOVING TOWARDS THE NORTH. IF THESE STORMS CAN PERSIST...A SEVERE THREAT WOULD INCREASE ACROSS EXTREME EASTERN KANSAS AND WESTERN MISSOURI TONIGHT INCLUDING THE KANSAS CITY METRO AREA. THE MAIN THREAT WITH THIS ACTIVITY WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...WITH INCREASING WIND FIELD ACROSS THE REGION...AN ISOLATED TORNADO THREAT WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY EVENING AS THE HIGH PLAINS UPPER SYSTEM CONTINUES A SLOW NORTHEAST SHIFT. THE PRIMARY SEVERE THREAT ON SUNDAY WILL LIKELY EXIST FARTHER WEST ACROSS CENTRAL KANSAS. THIS ACTIVITY MAY PUSH INTO EXTREME EASTERN KANSAS AND WESTERN MISSOURI DURING THE EVENING AND OVERNIGHT HOURS. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY THROUGH WEDNESDAY ACROSS THE FORECAST AREA. STORMS MAY BECOME STRONG TO SEVERE DURING THIS TIME PERIOD CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. HOWEVER..IT REMAINS TOO EARLY TO DETERMINE A SPECIFIC REGION FOR ANY SEVERE ACTIVITY. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE DURING THIS TIME FRAME LEADING TO THE POSSIBILITY OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS EASTERN KANSAS AND WESTERN MISSOURI. SPOTTER ACTIVATION MAY ALSO BE NEEDED AGAIN ON SUNDAY EVENING MAINLY OVER NORTHWEST AND WEST CENTRAL MISSOURI AND EXTREME EAST CENTRAL KANSAS. DEROCHE
In the hours before
Special weather statement, May 6, 12:38 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1238 AM CDT SUN MAY 6 2007 MOZ001-002-011-060615- ATCHISON-HOLT-NODAWAY- 1238 AM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL HOLT...EASTERN ATCHISON AND WESTERN NODAWAY COUNTIES UNTIL 115 AM CDT... AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUND CITY...MOVING NORTH AT 45 MPH. THIS STORM WILL BE NEAR... 6 MILES WEST OF SKIDMORE BY 1245 AM CDT. 6 MILES WEST OF BURLINGTON JUNCTION BY 100 AM CDT. THE TOWNS OF BIGELOW...QUITMAN AND ELMO ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. MJ
Local storm report, May 6, 12:56 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL STANBERRY 40.22N 94.54W
05/06/2007 E1.00 INCH GENTRY MO LAW ENFORCEMENT
&&
MASSpecial weather statement, May 6, 3:19 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 319 AM CDT SUN MAY 6 2007 MOZ001-002-011-060900- ATCHISON-HOLT-NODAWAY- 319 AM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON...NORTHERN HOLT AND WESTERN NODAWAY COUNTIES UNTIL 400 AM CDT... AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF COIN TO CRAIG...MOVING EAST AT 30 MPH. THESE STORMS WILL BE NEAR... BURLINGTON JUNCTION BY 335 AM CDT. SKIDMORE AND MAITLAND BY 340 AM CDT. HOPKINS BY 355 AM CDT. MARYVILLE BY 400 AM CDT. THE TOWNS OF ELMO...CLEARMONT...QUITMAN...GRAHAM AND PICKERING ARE ALSO IN THE PATH OF THESE STORMS. HAIL UP TO PENNY SIZE...VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS FROM 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. MJ
Local storm report, May 6, 3:37 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL TARKIO 40.44N 95.38W
05/06/2007 E1.00 INCH ATCHISON MO LAW ENFORCEMENT
&&
MASLocal storm report, May 6, 4:26 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 2 E SKIDMORE 40.29N 95.04W
05/06/2007 NODAWAY MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY V...2 MILES EAST OF HIGHWAY
113.
0400 AM FLASH FLOOD 4 E SKIDMORE 40.29N 95.00W
05/06/2007 NODAWAY MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY V...JUST WEST OF HIGHWAY H.
&&
MASLocal storm report, May 6, 4:30 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 AM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL 2 N FILLMORE 40.05N 94.97W
05/06/2007 E0.88 INCH ANDREW MO LAW ENFORCEMENT
&&
MASThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:09 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 36 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 33 min |
| May 6, 2:38 AM CDT | Flood Watch | EAX | Andrew, Atchison, Buchanan, DeKalb, Gentry, Holt and 2 more | 6 hr |
| May 6, 2:49 AM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 8 hr |
| May 6, 3:57 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 33 min |
| May 6, 4:22 AM CDT | Flash Flood Warning | EAX | Andrew, Nodaway | 8 hr |
| May 6, 5:02 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 29 min |
| May 6, 6:54 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Mercer, Putnam, Sullivan | 51 min |
| May 6, 9:02 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 28 hr |
| May 6, 9:39 AM CDT | Flash Flood Warning | EAX | Jackson | 5 hr |
| May 6, 9:51 AM CDT | Flash Flood Warning | EAX | Cass | 5 hr |
| May 6, 12:16 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 2:21 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 39 min |
| May 6, 4:38 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| May 6, 5:03 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 42 min |
| May 6, 5:19 PM CDT | Flash Flood Warning | EAX | Ray | 6 hr |
| May 6, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 41 min |
| May 6, 6:25 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 6:32 PM CDT | Flash Flood Warning | EAX | Livingston | 6 hr |
| May 6, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.